MAUDE Adverse Event Report: EDWARDS LIFESCIENCES EDWARDS COMMANDER DELIVERY SYSTEM; AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED

EDWARDS LIFESCIENCES EDWARDS COMMANDER DELIVERY SYSTEM; AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED
Model Number 9750CM23A
Medical Device Problem Codes Difficult or Delayed Positioning (1157); Material Twisted/Bent (2981); Positioning Problem (3009); Physical Resistance/Sticking (4012)
Health Effect - Clinical Codes Pericardial Effusion (3271); Aortic dissection (4870)
Date of Event 02/18/2026
Type of Reportable Event Death
Additional Manufacturer Narrative
Investigation is underway.
 
Event or Problem Description
As reported by an edwards lifesciences field clinical specialist, regarding a 23mm sapien 3 ultra valve in the aortic position.The first 23mm commander delivery system had a lot of built up tension in the arch near left subclavian.Thoracic aorta tortuosity system advanced flex added.The 23mm sapien 3 ultra valve crossed the native valve but pusher wouldnt pull back and a kink was noted on the 23mm commander delivery system.The entire system was removed.A second 23mm sapien 3 ultra valve, 23mm commander delivery system, and 14f esheath were prepped and valve was delivered over a lunderquist wire.Post implant pressure decreased significantly, cpr acls started.New effusion noted on echo.Post images revealed a descending aorta dissection.Chest was opened and injury was attempted to be repaired by ct surgeon.However, the patient expired.
 
Additional Manufacturer Narrative
A supplemental mdr is being submitted due to engineering evaluation findings.Sections: g3, g6, h2, h6 type of investigation, investigation findings, investigation conclusions have been updated.The event reported is anticipated in the risk management documentation for transcatheter heart valve procedures.Additional assessment of the failure mode is not required at this time.The device was not returned for evaluation.Due to the unavailability of the complaint device, engineering was unable to perform any visual inspection, functional testing, or dimensional analysis.Imagery was provided for review.The patient 3mensio and fluoro imagery observed the following: kink was observed on the flex shaft, tortuosity was present at the aortic arch segment approaching the left subclavian artery, and tortuosity was present at the thoracic aorta.The instructions for use (ifu), and training manuals have been reviewed.No inadequacies have been identified with regards to warnings, contraindications, and the directions/conditions for the successful use of the device.The reported events were confirmed empirically based on provided imagery.As the device was not returned, engineering was unable to perform any visual examination, functional testing, or dimensional analysis.Therefore, the presence of a manufacturing non conformance was unable to be determined.However, review of the dhr and lot history did not provide any indication that a manufacturing non-conformance would have contributed to the complaint event.A review of ifu/training materials revealed no deficiencies.Furthermore, no abnormalities were reported during device unpacking or preparation.Review of the 3mensio imaging revealed tortuosity of the aortic arch near the left subclavian artery, as well as tortuosity within the thoracic aorta.These patient specific anatomic factors likely created constrained segments within the vasculature, which interfered with delivery system passage and contributed to difficulty during tracking and advancement.As the system navigated these tortuous segments, increased tension likely accumulated along the delivery system, making it more susceptible to localized kinking at the site of thoracic aorta tortuosity.This deformation on the flex catheter could have resulted in mechanical resistance between catheter components, consistent with the reported difficulty in retracting the pusher.As such, available information suggests the following, patient factors (tortuosity) may have contributed to the tracking difficulty complaint event.Procedural/patient factors (built up tension, tortuosity) may have contributed to the system component damage (delivery system kinking).Procedural factors (kinked delivery system) may have contributed to the resistance between catheter shafts complaint event.Complaint histories for all reported events are reviewed against trending control limits monthly, and any excursions above the control limits are assessed and documented as part of this monthly review.Since no edwards product defects or labeling deficiencies were identified, no corrective or preventative action is required.

Brand Name
EDWARDS COMMANDER DELIVERY SYSTEM
Common Device Name
AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED
Manufacturer (Section D)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer (Section G)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer Contact
renee van dorne
1 edwards way
irvine, CA 92614
9492506385
MDR Report Key24568758
Report Number2015691-2026-13111
Device Sequence Number8366243
Product Code NPT
UDI-Device Identifier00690103207828
UDI-Public(01)00690103207828(17)270818(10)66933035
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
P140031
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/15/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number9750CM23A
Device Lot Number66933035
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/18/2026
Supplement Date Received by Manufacturer04/10/2026
Initial Report FDA Received Date03/11/2026
Supplement Report FDA Received Date04/15/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/18/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Death;
Patient SexFemale